My CK has climbed up over 1000. (It was 8,900 in 2005) and then went down to 156 over the years. Now it has started to go up again. So far - no kidney or liver problems. Cardiologist suggested that elevating CK could be due to gemfibrozil. I stopped taking lipitor in 2005 when I got weak and muscle pain. Biopsy showed "dead and dying muscle cells" not inflamed noes.
Yes, it can.
Gemfibrozil has been associated with severe myopathy and rhabdomyolysis. This is accompanied by elevations in creatine kinase, myoglobinuria, and proteinuria, as well as renal failure. Elevations in creatine kinase are more marked when gemfibrozil has been combined with another agent which is also capable of causing myopathy (i.e., HMG CoA reductase inhibitors, niacin). One review noted a case report with a creatine kinase level of 148,000 units/mL in a 79-year-old woman taking both gemfibrozil and lovastatin. Additional studies have confirmed that the combination of gemfibrozil and a HMG CoA reductase inhibitor increases the incidence and severity of myotoxicity.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2009 • 1 answer
HI! I'd like to buy protein powders, such as Muscle Milk. Creatine and lipids are in them..will they
Posted 24 Nov 2010 • 1 answer
Posted 20 Feb 2011 • 2 answers
Posted 22 Jun 2012 • 4 answers
Posted 24 Aug 2013 • 3 answers